Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Orientations and transfers in cohomology of algebraic varieties

Author: A. L. Smirnov
Translated by: B. M. Bekker
Original publication: Algebra i Analiz, tom 18 (2006), nomer 2.
Journal: St. Petersburg Math. J. 18 (2007), 305-346
MSC (2000): Primary 14F99
Published electronically: March 20, 2007
MathSciNet review: 2244939
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Algebro-geometric cohomology theories are described axiomatically, with a systematic treatment of their orientations. For every oriented theory, transfer mappings are constructed for mappings of smooth varieties that are proper on supports. In some basic cases, transfers are calculated. The presentation is illustrated by motivic cohomology, $ K$-theory, algebraic cobordism, and other examples.

References [Enhancements On Off] (What's this?)

  • 1. F. Morel and V. Voevodsky, Homotopy category of schemes over a base, Preprint, 1997.
  • 2. Vladimir Voevodsky, 𝐀¹-homotopy theory, Proceedings of the International Congress of Mathematicians, Vol. I (Berlin, 1998), 1998, pp. 579–604. MR 1648048
  • 3. I. Panin and A. Smirnov, Push-forwards in oriented cohomology theories of algebraic varieties, $ K$-Theory Preprint Archives, 459, 2000.
  • 4. James S. Milne, Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • 5. R. W. Thomason and Thomas Trobaugh, Higher algebraic 𝐾-theory of schemes and of derived categories, The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser Boston, Boston, MA, 1990, pp. 247–435. MR 1106918,
  • 6. Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • 7. Andrei Suslin and Vladimir Voevodsky, Bloch-Kato conjecture and motivic cohomology with finite coefficients, The arithmetic and geometry of algebraic cycles (Banff, AB, 1998) NATO Sci. Ser. C Math. Phys. Sci., vol. 548, Kluwer Acad. Publ., Dordrecht, 2000, pp. 117–189. MR 1744945
  • 8. Amnon Neeman, Triangulated categories, Annals of Mathematics Studies, vol. 148, Princeton University Press, Princeton, NJ, 2001. MR 1812507
  • 9. Mark Hovey, Model categories, Mathematical Surveys and Monographs, vol. 63, American Mathematical Society, Providence, RI, 1999. MR 1650134
  • 10. A. L. Smirnov, The Leibniz rule in algebraic 𝐾-theory, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 319 (2004), no. Vopr. Teor. Predst. Algebr. i Grupp. 11, 264–292, 303 (Russian, with English and Russian summaries); English transl., J. Math. Sci. (N.Y.) 134 (2006), no. 6, 2582–2597. MR 2117861,
  • 11. Daniel Quillen, Higher algebraic 𝐾-theory. I, Algebraic 𝐾-theory, I: Higher 𝐾-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972) Springer, Berlin, 1973, pp. 85–147. Lecture Notes in Math., Vol. 341. MR 0338129
  • 12. F. Morel, Basic properties of the stable homotopy category of smooth schemes, Preprint received approximately in March 2000.
  • 13. I. Panin, Push-forwards in oriented cohomology theories of algebraic varieties. II, $ K$-Theory Preprint Archives, 619, 2003.
  • 14. Daniel Quillen, On the formal group laws of unoriented and complex cobordism theory, Bull. Amer. Math. Soc. 75 (1969), 1293–1298. MR 0253350,
  • 15. William Fulton, Intersection theory, 2nd ed., Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 2, Springer-Verlag, Berlin, 1998. MR 1644323
  • 16. P. Deligne, Catégories tannakiennes, The Grothendieck Festschrift, Vol. II, Progr. Math., vol. 87, Birkhäuser Boston, Boston, MA, 1990, pp. 111–195 (French). MR 1106898
  • 17. Théorie des topos et cohomologie étale des schémas. Tome 1: Théorie des topos, Lecture Notes in Mathematics, Vol. 269, Springer-Verlag, Berlin-New York, 1972 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1963–1964 (SGA 4); Dirigé par M. Artin, A. Grothendieck, et J. L. Verdier. Avec la collaboration de N. Bourbaki, P. Deligne et B. Saint-Donat. MR 0354652
  • 18. A. L. Smirnov, Homotopy properties of algebraic vector bundles, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 319 (2004), no. Vopr. Teor. Predst. Algebr. i Grupp. 11, 261–263, 302 (Russian, with English and Russian summaries); English transl., J. Math. Sci. (N.Y.) 134 (2006), no. 6, 2580–2581. MR 2117860,
  • 19. Jean-Pierre Serre, Groupes algébriques et corps de classes, Hermann, Paris, 1975 (French). Deuxième édition; Publication de l’Institut de Mathématique de l’Université de Nancago, No. VII; Actualités Scientifiques et Industrielles, No. 1264. MR 0466151

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 14F99

Retrieve articles in all journals with MSC (2000): 14F99

Additional Information

A. L. Smirnov
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia

Keywords: Algebraic variety, motivic cohomology, algebraic cobordism, orientation, transfer, characteristic class, residue
Received by editor(s): January 10, 2006
Published electronically: March 20, 2007
Additional Notes: Partially supported by RFBR (grant no. 03-01-00633a)
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society